MAUDE Adverse Event Report: A&E MEDICAL CORPORATION ROTATING SURGIGAL PUNCH; PUNCH, SURGICAL

A&E MEDICAL CORPORATION ROTATING SURGIGAL PUNCH; PUNCH, SURGICAL
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a nurse found a foreign substance in the tyvek sheet prior to use for surgery.Subsequently, another surgical punch was used to complete the procedure with no delay in procedure.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Product code: lry.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Provided photo was evaluated and shows 1 piece of black debris, it cannot be determined if the debris is free floating or embedded within the packaging material.No product has been returned so no further evaluation or measurement can be performed of the debris to determine the acceptability or non-acceptability per the inspection criteria.Review of the device history record(s) identified no deviations or anomalies during manufacturing.The condition of the device when it left zimmer biomet is non-conforming to specification.The root cause of the reported event is the operator not following the work instructions provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
ROTATING SURGIGAL PUNCH
Common Device Name
PUNCH, SURGICAL
Manufacturer (Section D)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer (Section G)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13481078
Report Number0002242056-2022-00001
Device Sequence Number14635297
Product Code LRY
UDI-Device Identifier20841291105128
UDI-Public(01)20841291105128(10)0262P(17)240701
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model NumberN/A
Device Catalogue Number080-451
Device Lot Number0262P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer04/15/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown